Alert archive / North Dakota / Ice Storm Warnings in 2009
Ice Storm Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this ice storm warning at Feb 8, 2009, 4:15 PM CST for 13 counties in North Dakota. It took effect at Feb 8, 2009, 9:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 4:15 PM CST (22:15 UTC)
- In effect from
- Feb 8, 2009, 9:00 PM CST
- Expired
- Feb 9, 2009, 11:14 AM CST
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 110 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this ice storm warning went out at Feb 8, 7:04 AM CST, 9 hours 11 minutes earlier.
Area forecast discussion, Feb 8, 7:04 AM CST, 9 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 704 AM CST SUN FEB 8 2009 .UPDATE... A QUICK FORECAST UPDATE TO MENTION PATCHY MORNING FOG WEST. ALSO...WENT AHEAD AND INCREASED POPS THIS EVENING THROUGH MONDAY NIGHT TO BETTER REFLECT 00Z MODEL CONSENSUS AND HPC QPF PLACEMENTS AND AMOUNTS. NO OTHER UPDATES NEEDED. && .PREV DISCUSSION... /ISSUED 257 AM CST SUN FEB 8 2009/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT THE MODELS CONTINUE TRENDING AN UPPER LEVEL LOW AND ITS ASSOCIATED SURFACE LOW NORTHEAST ACROSS EASTERN SOUTH DAKOTA AND NORTHERN MINNESOTA TONIGHT THROUGH TUESDAY MORNING. WILL TREND WITH THE GFS AND ECMWF...WITH THE NAM BEING THE OUTLIER. GOOD MOISTURE ADVECTION WILL WRAP MOISTURE AROUND THE SYSTEM BRINGING AN EXTENDED PERIOD OF PRECIP TO THE FORECAST AREA. PRECIP IS LIKELY TO START AS RAIN OR FREEZING RAIN THIS EVENING...THEN SLOWLY TRANSITION TO SNOW MONDAY NIGHT AND CONTINUE AS SNOW THROUGH TUESDAY. APPEARS AT THIS TIME THAT THE MOST SNOW WILL FALL IN CENTRAL NORTH DAKOTA ALONG A LINE THROUGH BISMARCK AND MINOT...MONDAY NIGHT AND TUESDAY WITH BETWEEN 6 AND 12 INCHES POSSIBLE. TEMPERATURES WILL BE IN THE UPPER 20S AND LOWER 30S DURING THE DAY MOST AREAS...COOLING INTO THE 20S DURING THE NIGHT. THE WESTERN COUNTIES ALONG THE MONTANA BORDER LIKELY TO SEE THE BIGGEST DIURNAL TEMPERATURE CHANGES. HAVE EXTENDED THE WINTER STORM WATCH INTO CENTRAL NORTH DAKOTA TONIGHT THROUGH TUESDAY. POTENTIAL FOR A SIGNIFICANT FREEZING RAIN AND SNOW EVENT. LONG TERM...WEDNESDAY THROUGH SUNDAY... VERY LITTLE CHANGE NEEDED OVER THE EXTENDED PERIOD. MODELS REMAIN IN AGREEMENT WITH A MAINLY DRY QUASI-ZONAL FLOW REGIME AFTER OUR SIGNIFICANT EARLY WEEK STORM. WILL SEE A FAMILIAR PATTERN SETTING UP ACROSS THE NORTHERN PLAINS...WITH SFC HIGH PRESSURE SPREAD OVER THE LOCAL AREA KEEPING MOST AREAS DRY WITH THE FAR SOUTHWEST MAYBE AN EXCEPTION. COOLER TO THE NORTHEAST UNDER THE SFC HIGH AND WARMER TO THE SOUTHWEST CLOSER TO RETURN FLOW. OVERALL TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL. AVIATION... VFR FLIGHT CONDITIONS EXPECTED THROUGH 00Z MONDAY. AFTERWARDS CONDITIONS WILL DETERIORATE RAPIDLY SOUTH TO NORTH AS LEADING SHORT WAVE ENERGY AHEAD OF A SIGNIFICANT WINTER STORM PUSHES NORTH THROUGH WEST/CENTRAL ND SUNDAY EVENING THROUGH MONDAY MORNING. A WINTRY MIX OF PRECIP CAN BE EXPECTED ALONG WITH IFR AND LOWER FLIGHT CONDITIONS. EXTREME AVIATION WEATHER IS THEN EXPECTED TO LAST OVER MOST AREAS MONDAY NIGHT THROUGH MUCH OF TUESDAY. THE FAR WEST MAY ESCAPE THE WORSE CONDITIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051. && 99/99
Hazardous weather outlook, Feb 8, 4:15 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CST SUN FEB 8 2009 NDZ001-002-009-010-017-018-031>033-040-041-043-044-091015- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 415 AM CST SUN FEB 8 2009 /315 AM MST SUN FEB 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF LIGHT FREEZING RAIN AND SNOW TONIGHT AS A LOW PRESSURE SYSTEM MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF FREEZING RAIN AND SNOW ON MONDAY...AND LIGHT SNOW MONDAY NIGHT AND TUESDAY AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-091015- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 415 AM CST SUN FEB 8 2009 /315 AM MST SUN FEB 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FREEZING RAIN WILL SPREAD ACROSS CENTRAL NORTH DAKOTA TONIGHT AS A LOW PRESSURE SYSTEM MOVES INTO THE AREA. A WINTER STORM WATCH HAS BEEN ISSUED FOR TONIGHT THROUGH TUESDAY AFTERNOON. WARNINGS WILL LIKELY BE ISSUED FOR THIS STORM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA MONDAY AND TUESDAY. THE FREEZING RAIN WILL CONTINUE MONDAY THEN CHANGE TO SNOW MONDAY NIGHT AND CONTINUE INTO TUESDAY. SIGNIFICANT ICE AND SNOW ACCUMULATIONS ARE LIKELY WHICH MAY IMPACT TRAVEL AND DISRUPT POWER AND COMMUNICATION SERVICES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY SIGNIFICANT REPORTS CONCERNING SNOW OR ICE CONDITIONS.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:15 PM CST | Winter Storm Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 59 hr |
| Feb 8, 4:15 PM CST | Winter Weather Advisory | BIS | Adams, Billings, Bowman, Divide, Dunn, Golden Valley and 5 more | 25 hr |
Nearby
Ice Storm Warnings in North Dakota, 2009Every ice storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.